MAUDE Adverse Event Report: EDWARDS LIFESCIENCES, PR CO-SET PLUS FLOW-TRU HOUSING; PROBE, THERMODILUTION

EDWARDS LIFESCIENCES, PR CO-SET PLUS FLOW-TRU HOUSING; PROBE, THERMODILUTION
Model Number 93505
Medical Device Problem Code Appropriate Device Problem Term/Code Not Available (3191)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 04/29/2024
Type of Reportable Event Malfunction
Event or Problem Description
As reported, when injecting the bolus to measure cardiac output, the co-set manifold was found to have a crack at the female luer and saline leaked.Therefore, cardiac output values were 8.5l/min, while as per patient's condition it should be 6l/min.Replacing the co-set manifold the issue was solved.There was no allegation of patient injury.The device was available for evaluation.Patient demographics unable to be obtained.
 
Additional Manufacturer Narrative
Complaint histories for all reported events are reviewed against trending control limits on a monthly basis, and any excursions above the control limits are assessed and documented as part of this monthly review.Patient demographics unable to be obtained.The product has been returned for analysis; however, it has not yet been evaluated.Upon the return of the product a supplemental report will be sent with the investigation results.
 
Additional Manufacturer Narrative
Added information to section h6 (type of investigation).Updated section h6 (component code), h6 (investigation findings) and h6 (investigations conclusions).The device was received at our product evaluation laboratory for a full evaluation.As received, customer report of cracked connection and leakage was confirmed.Two cracks were observed at female luer of flow-thru housing.The cracks were approximately 8mm and 3mm each in length.Leakage was observed from the cracks during leak test.No other visible damage was observed from the rest of the unit.Engineering task assigned for further investigation.The manufacturing records were reviewed for the lot involved and there is no indication of a related nonconformance.All process parameters were met and inspections passed successfully.As part of this investigation it was verified if factor could cause this non-conformance in the manufacturing line.However, a manufacturing issue could not be determined and a definite root cause could not identified.It was concluded that this issue is probably due to use of the device that puts more stress on the unit than intended or expected.Nevertheless, a personnel acknowledgment related to the complaint was provided to the manufacturing personnel.During the manufacturing process there are controls to avoid potential causes related to the related malfunction.

Brand Name
CO-SET PLUS FLOW-TRU HOUSING
Common Device Name
PROBE, THERMODILUTION
Manufacturer (Section D)
EDWARDS LIFESCIENCES, PR
state rd indus pk 402 km 1.4
anasco
Manufacturer (Section G)
EDWARDS LIFESCIENCES, PR
state rd indus pk 402 km 1.4
anasco
Manufacturer Contact
samantha eveleigh
1 edwards way
irvine, CA 92614
9492503939
MDR Report Key19357074
Report Number2015691-2024-03776
Device Sequence Number3770137
Product Code KRB
UDI-Device Identifier07460691949973
UDI-Public0107460691949973010746069194997317280829112308311065281866
Combination Product (Y/N)N
Initial Reporter CountryUS
PMA/510(K) Number
K771663
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Other,Foreign,Health Professional,User Facility
Initial Reporter Occupation Other
Type of Report Initial,Followup
Report Date (Section B) 07/31/2024
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Device Model Number93505
Device Lot Number65281866
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer05/15/2024
Is the Reporter a Health Professional? No
Was the Report Sent to FDA? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 04/29/2024
Supplement Date Received by Manufacturer07/31/2024
Initial Report FDA Received Date05/21/2024
Supplement Report FDA Received Date07/31/2024
Was Device Evaluated by Manufacturer? (Y/N) No
Date Device Manufactured08/31/2023
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Patient SexUnknown